Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall of up to an inch and a quarter combined with unseasonably warm temperatures in the 60s to melt a snowpack of four to eight inches which resulted in flooding on the creeks and streams of Western New York.|Cazenovia Creek at Ebenezer crested above its 10 flood stage at 13.0 feet at 6 p.m. on the 27th. Flooding was reported in West Seneca and near Cazenovia Park in South Buffalo.|Buffalo Creek at Gardenville crested above its 7 flood stage at 8.71 feet at 7 p.m. on the 28th. Flooding occurred in Elma and Gardenville.|Cayuga Creek at Lancaster crested above its 8 flood stage at 9.23 feet at 6 p.m. on the 27th. Flooding was reported in Marilla, Alden and Lancaster.|Tonawanda Creek at Batavia crested above its 9 flood stage at 11.71 feet at 10 a.m. on the 28th.|Tonawanda Creek at Rapids crested above its 12 flood stage at 14.56 feet at 9 a.m. on the 30th. Widespread flooding occurred from Batavia through Alabama, Clarence, Newstead, Akron and Amherst. Backwater flooding occurred on Ransom, Black, Beeman and Mud Creeks.|Black Creet at Churchville crested above its 6 flood stage at 7.87 feet at 7 a.m. on the 29th. Flooding extended from Chili to Churchville.|Oatka Creek at Garbutt crested above its 6 flood stage at 6.85 feet at 1 a.m. on the 29th. Flooding was reported in Garbutt and Scottsville.|Ellicott Creek at Williamsville crested above its 8 flood stage at 10.35 feet at 7 p.m. on the 28th. Flooding was reported along the creek in Bowmansville, Cheektowaga, Williamsville and Amherst.|Road, low-lying and basement flooding was reported along these creeks and some evacuations were ordered.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 27, 7:12 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 27, 7:12 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
712 AM EST SAT DEC 27 2008
.SYNOPSIS...
A DEEP SOUTHERLY FLOW OF VERY WARM AND MOIST AIR
WILL BRING NEAR RECORD WARM TEMPERATURES TO THE REGION OVER THE
WEEKEND WITH A FEW PERIODS OF RAIN. A POWERFUL COLD FRONT WILL THEN
CROSS THE REGION ON SUNDAY, AND WILL BE FOLLOWED BY STRONG WINDS AND
QUICKLY FALLING TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM FRONTAL SHOWERS...WITH SOME ISOLATED EARLY MORNING
THUNDER...WILL SPREAD NORTH AND EAST ACROSS THE AREA. TEMPERATURES
IN LEWIS COUNTY HAVE BEEN SLOW TO RISE ABOVE FREEZING, AND WE HAVE
A FREEZING RAIN ADVISORY THERE UNTIL 9 AM. THERE IS JUST A SLIGHT
CHANCE OF SHOWERS IN THE WARM SECTOR BEHIND THE FRONT. WE HAVE
FOLLOWED THE NAM RELATIVE HUMIDITY PROGS AND KEPT THE FRONTAL ZONE
ACROSS THE NORTH SHORE OF LAKE ONTARIO THROUGH EARLY AFTERNOON
THEN BROUGHT IT NORTH WITH A DRY FORECAST FOR THE SOUTHERN TIER
AFTER LATE MORNING...FOR SOUTH OF LAKE ONTARIO FROM LATE AFTERNOON
ON...AND FROM WATERTOWN NORTH AFTER ABOUT 02Z.
850 MB TEMPERATURES WARM TO NEAR PLUS 12C WHICH WILL BRING
SURFACE TEMPERATURES WELL ABOVE NORMAL...CLOSE TO 60 FROM THE
GENESEE VALLEY WEST...BUT 45 TO 50 EAST OF LAKE ONTARIO. BUFFALO
WILL HAVE A GOOD CHANCE FOR A RECORD HIGH WHICH IS 58F/1971.
TEMPERATURES TONIGHT WILL DROP VERY LITTLE AND SHOULD BE IN THE
UPPER 50S. THE UNSEASONABLY MILD TEMPERATURES TODAY AND TONIGHT WILL
LIKELY RID THE AREA OF MOST OF THE SNOWPACK. THE COMBINATION OF
THE MELTING SNOWPACK AND THE RAINFALL WILL LEAD TO SIGNIFICANT
RISES ON AREA STREAMS AND CREEKS. WITH .5 TO 1 INCH OF RAIN
OVERNIGHT, EARLY ESTIMATES SHOW A GOOD CHANCE OF FLOODING ON THE
BUFFALO AREA CREEKS WITH ADDITIONAL SNOWMELT AND RAIN. A FLOOD
WATCH HAS BEEN ISSUED, AND ICE JAM FLOODING CANNOT BE RULED OUT.
A FLOOD WATCH HAS BEEN ISSUED.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR
ANOTHER DAMAGING WIND EVENT ON SUNDAY. A LOW PRESSURE SYSTEM OVER
OKLAHOMA THIS MORNING WILL MOVE NORTHEAST TO LAKE MICHIGAN EARLY
TONIGHT AND THEN MOVE NORTH INTO WESTERN QUEBEC EARLY SUNDAY
AFTERNOON DEEPENING TO 980MB. A POWERFUL TRAILING COLD FRONT IS
FORECAST TO ENTER WESTERN NY BY MID TO LATE MORNING THEN REACH THE
EASTERN LAKE ONTARIO REGION EARLY IN THE AFTERNOON.
OUR MAIN CONCERN IS A BRIEF PERIOD OF STRONG WINDS IMMEDIATELY
BEHIND THE COLD FRONT. WE EXPECT THE MAGNITUDE OF THESE POTENTIAL
GUSTS TO BE VERY SIMILAR TO THE CHRISTMAS EVE EVENT AT AROUND 60
MPH...ENOUGH TO CAUSE SOME MINOR PROPERTY DAMAGE AND POWER OUTAGES.
EVEN THOUGH THE MAGNITUDE LOOKS SIMILAR TO THE PREVIOUS EVENT...THE
DYNAMICS ARE QUITE DIFFERENT. FOR SUNDAY...THE SURFACE LOW WILL BE
MUCH FARTHER NORTH...TAKING THE STRONGEST ISALLOBARIC FALL/RISE
COUPLET WELL NORTHWEST OF OUR REGION. THE WINDS ALOFT IMMEDIATELY
BEHIND THE FRONT ARE STRONGER IN THIS EVENT HOWEVER...WITH THE
LATEST 12Z NAM SHOWING 70 KNOTS DOWN AS LOW AS ABOUT 3000 FEET JUST
BEHIND THE FRONT. STRONG COLD AIR ADVECTION AND PRESSURE RISES
BEHIND THE SURFACE COLD FRONT WILL SUPPORT STRONG DOWNWARD VERTICAL
MOTION AND DOWNWARD MOMENTUM TRANSFER OF HIGHER WINDS FROM ALOFT. OF
PARTICULAR CONCERN IS THE POTENTIAL FOR A MOSTLY SUNNY DRY SLOT
WITHIN THE COLD AIR ADVECTION REGIME JUST BEHIND THE FRONT. CLEAR
DRY SLOTS OFTEN MARK THE POTENTIAL FOR ENHANCED DOWNWARD MOMENTUM
TRANSFER WITH SOME ADDED MIXING.
GIVEN THE POTENTIAL FOR A PERIOD OF STRONG TO DAMAGING WIND GUSTS ON
SUNDAY...WE WILL CONTINUE THE HIGH WIND WATCH FOR AREAS NORTHEAST
OF LAKES ERIE AND ONTARIO. THESE AREAS ARE FAVORED FOR STRONGER
WINDS GIVEN THE FUNNELING EFFECTS OF THE SOUTHWEST WINDS COMING DOWN
THE LENGTH OF BOTH LAKES. WE MAY EVENTUALLY NEED ADVISORIES FOR THE
OTHER COUNTIES NOT INCLUDED IN THE WATCH...BUT THE POTENTIAL FOR
TRULY DAMAGING WINDS IS MUCH LOWER IN THESE AREAS.
AS FAR AS PRECIP GOES ON SUNDAY...BOTH THE NAM/GFS SUGGEST ARND A 2
HOUR PERIOD OF RAIN SHOWERS ALONG AND AHEAD OF THE FRONT...THEN JUST
DRY BEHIND THE FRONT GIVEN THE SIGNIFICANT DRY SLOT. TEMPERATURES
WILL START THE DAY IN THE 50S...AND MAY EVEN CRACK 60F ACROSS
CENTRAL NY WHERE SOME DIURNAL WARMING AND DOWNSLOPING WILL OCCUR
AHEAD OF THE FROPA. TEMPERATURES WILL DROP DRAMATICALLY IN THE
AFTERNOON WITH 30S BY EVENING IN WESTERN NY.
THE AIRMASS IS NOT PARTICULARLY COLD BEHIND THE FRONT...WITH 850MB
TEMPS DROPPING TO AROUND -9C OR SO. THIS WILL BE JUST ENOUGH TO
SUPPORT A LIMITED LAKE RESPONSE OFF LAKE ONTARIO...AIDED BY UPSLOPE
FLOW ON THE TUG HILL WHERE A FEW INCHES OF SNOW MAY FALL SUNDAY
NIGHT INTO MONDAY MORNING. OFF LAKE ERIE...THE AIRMASS PROBABLY IS
NOT COLD OR MOIST ENOUGH TO SUPPORT ANYTHING OTHER THAN FLURRIES.
MONDAY NIGHT THE GFS SHOWS ANOTHER LOW MOVING ACROSS THE PROVINCE OF
ONTARIO THAT WILL MOVE EAST TO MAINE BY TUES MORNING. WILL BRING A
CHANCE OF SNOW SHOWERS TO THE AREA MONDAY NIGHT WITH THE HIGHEST
POPS ACROSS THE NORTH COUNTRY AND ONLY SLIGHT CHANCE POPS NEAR THE
NY/PA BORDER.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE CHANGEABLE WEATHER WILL CONTINUE THROUGH THE LONG TERM WITH A
TREND TOWARDS COOLER AND MORE SEASONABLE TEMPERATURES...BUT NOT
TRULY COLD. AFTER BEING POSITIVE FOR THE PAST 10 DAYS OR SO...THE
NAO AND AO INDICES ARE FORECAST BY ALL THE GEFS ENSEMBLE MEMBERS TO
GO NEGATIVE IN RESPONSE TO HIGH LATITUDE BLOCKING RETROGRESSING FROM
ITS CURRENT POSITION OVER THE BRITISH ISLES TO NEAR GREENLAND BY
LATE NEXT WEEK. THIS WILL EVENTUALLY SUPPORT HEIGHT FALLS AND A
POTENTIALLY SIGNIFICANT SYSTEM BY DAY 7-8 SOMEWHERE OVER THE
NORTHEAST QUARTER OF THE NATION. BEFORE THAT...DAYS 4-6 WILL FEATURE
A RELATIVELY BENIGN ZONAL FLOW.
LOOKING AT THE DETAILS...ON TUESDAY WE SHOULD BE BETWEEN SYSTEMS
WITH A WEAK SURFACE RIDGE OF HIGH PRESSURE BUILDING ACROSS THE LOWER
LAKES. WARM ADVECTION WILL ALREADY BE UNDERWAY AHEAD OF THE NEXT
PACIFIC SYSTEM TRAVERSING THE NORTHERN TIER OF THE CONUS. THIS WILL
SUPPORT INCREASING CLOUDS...BUT IF THE CURRENT MODEL TIMING HOLDS WE
MAY SNEAK A DRY DAY IN. IF THE ECMWF VERIFIES...TUESDAY COULD BE
QUITE MILD WITH 850MB TEMPS RISING ABOVE ZERO. EVEN THE GFS WOULD
SUPPORT A LITTLE ABOVE AVERAGE TEMPERATURES WITH MID TO UPPER 30S.
TUESDAY NIGHT AND WEDNESDAY BOTH THE GFS AND ECMWF TAKE THE WEAK LOW
OVER OR JUST SOUTH OF THE CWA. THIS WILL SUPPORT A DECENT CHANCE AT
SOME LIGHT SNOW FOR MUCH OF THE AREA AND WILL CONTINUE WITH CHANCE
POPS FOR TUESDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL RETURN
TO ABOUT AVERAGE WITH UPPER 20S TO LOWER 30S BY WEDNESDAY. SOMEWHAT
COLDER AIR CROSSING THE GREAT LAKES BEHIND THIS SYSTEM WEDNESDAY
NIGHT AND THURSDAY MAY ALLOW FOR SOME LIMITED LAKE RESPONSE...BUT
THE PATTERN DOES NOT SUPPORT A MAJOR EVENT. FOR NOW WILL CONTINUE
WITH CHANCE POPS SOUTHEAST OF THE LAKES.
THINGS BECOME MUCH MORE INTERESTING BY THE END OF THE PERIOD AT DAY
7 AND DAY 8 /FRI AND SAT/. THE RETROGRADING OF HIGH LATITUDE
BLOCKING BACK TOWARDS GREENLAND COMBINED WITH STRONG HEIGHT RISES
ALONG THE WESTERN NOAM COAST WILL CREATE A LONGWAVE ENVIRONMENT
FAVORABLE FOR SIGNIFICANT CYCLOGENESIS OVER THE EASTERN THIRD OF THE
NATION. OPERATIONAL AND ENSEMBLE MODEL GUIDANCE IS CATCHING ONTO
THIS IDEA WITH MOST MODELS DEVELOPING A STRONG SURFACE LOW BY THE
FRI/SAT TIME PERIOD. THERE ARE BIG DIFFERENCES WITH PLACEMENT AND
TIMING HOWEVER. THE 00Z/26 GFS AND ECMWF OPERATIONAL RUNS BOTH
SUPPORT A MILLER TYPE B CYCLOGENESIS SCENARIO WITH A WEAK PRIMARY
LOW WEST OF THE APPALACHIANS YIELDING TO A MAJOR EAST COAST
SECONDARY DEVELOPMENT AND A SUBSEQUENT NOREASTER BY NEXT WEEKEND.
THE CANADIAN GEM IS MUCH SLOWER WITH THE INCIPIENT TROUGH...AND
DEVELOPS A STRONG PANHANDLE HOOK TYPE SYSTEM LIFTING INTO THE
CENTRAL GREAT LAKES. THERE IS A CLUSTER OF GFS ENSEMBLE MEMBERS
WHICH SUPPORT THE CANADIAN GEM IDEA...WITH ANOTHER GROUP SUPPORTING
THE OPERATIONAL 00Z GFS. THE 12Z/26 GFS HAS TRENDED STRONGLY TOWARDS
THE CANADIAN GEM...FURTHER ADDING TO THE UNCERTAINTY.
THE DIFFERENCES IN SENSIBLE WEATHER FOR OUR CWA WOULD BE STRIKING
DEPENDING ON WHICH MODEL CAMP VERIFIES. THE OPERATIONAL GFS/ECMWF
WOULD HAVE A DECENT SNOW EVENT FRI/SAT WITH THE HEAVIEST SNOWS OVER
INTERIOR NEW ENGLAND. THE CANADIAN GEM IDEA WOULD HAVE ANOTHER HUGE
WARM UP FOLLOWED BY ANOTHER STRONG WIND EVENT. FOR NOW WILL JUST
INTRODUCE A CHANCE OF SNOW ON FRIDAY AND MONITOR FUTURE MODEL
TRENDS. STAY TUNED.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A SURFACE WARM FRONT OVER THE OHIO VALLEY WILL WORK NORTHWARD
DURING THE TAF PERIOD...PASSING ACROSS MUCH OF THE FORECAST AREA
DURING THE DAY ON SATURDAY. RAIN SHOWERS ASSOCIATED WITH THIS
FEATURE WILL GRADUALLY OVERSPREAD THE AREA FROM SOUTHWEST TO
NORTHEAST BETWEEN NOW AND ABOUT 10Z...THEN WILL CONTINUE INTO
SATURDAY MORNING...BEFORE TAPERING OFF FROM SOUTH TO NORTH DURING
THE LATE MORNING AND AFTERNOON HOURS. GENERAL MVFR CONDITIONS WITH
AREAS OF IFR CONDITIONS WILL PERSIST INTO SATURDAY MORNING OUT
AHEAD OF THE FRONTAL BOUNDARY...THEN ONCE THE FRONT PASSES BY ON
SATURDAY...SOME IMPROVEMENT TO LOW VFR CEILINGS IS EXPECTED.
A STRENGTHENING LOW LEVEL JET WILL RESULT IN CONTINUED WIND SHEAR
ISSUES THROUGH THE PERIOD...WITH SOUTHWESTERLY WINDS AT 2 KFT
GRADUALLY INCREASING FROM 40-45 KNOTS TO 50-55 KNOTS OVER THE
NEXT 24 HOURS.
OUTLOOK...
SATURDAY NIGHT...VFR.
SUNDAY...MVFR IN THE MORNING IN RAIN SHOWERS...FOLLOWED BY STRONG
WINDS.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...MVFR IN SCATTERED SNOW SHOWERS.
&&
.MARINE...
GALE WATCHES CONTINUE ON BOTH LAKES FOR SUNDAY WITH THE WATCH
CONTINUING SUNDAY NIGHT ON LAKE ONTARIOAS A POWERFUL COLD FRONT WILL
CROSS THE LOWER GREAT LAKES FROM WEST TO EAST ON SUNDAY. WINDS WILL
SHIFT TO THE SOUTHWEST AND QUICKLY INCREASE TO GALES. THERE IS SOME
POTENTIAL FOR NEAR STORM FORCE GUSTS...BUT FOR NOW WILL HOLD TO 40
KNOT GALES.
&&
.HYDROLOGY...
RADAR AND SURFACE REPORTS SHOW .5 TO 1 INCH OF RAIN HAS FALLEN,
AND WITH SNOWMELT TODAY, THERE IS A GOOD CHANCE OF FLOODING IN
BUFFALO AREA CREEKS. A FLOOD WATCH HAS BEEN ISSUED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR NYZ006>008.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NYZ001>003-010>012-019-085.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR NYZ008.
FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ010-085.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
LEZ020-040-041.
GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR LOZ042>045-062>065.
&&
SYNOPSIS...JJP
NEAR TERM...APB
SHORT TERM...HITCHCOCK/JJP
LONG TERM...HITCHCOCK
AVIATION...JJR/TMA
MARINE...JJP
HYDROLOGY...APBHazardous weather outlook, Dec 27, 7:15 AM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
715 AM EST SAT DEC 27 2008
NYZ010-085-281215-
NORTHERN ERIE-SOUTHERN ERIE-
715 AM EST SAT DEC 27 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
A HALF TO ONE INCH OF RAIN LAST NIGHT AND EARLY THIS MORNING ALONG
WITH SNOWMELT RUNOFF WILL CAUSE SIGNIFICANT RISES ON THE BUFFALO
AREA CREEKS. THE GAGED CREEKS SUCH AS CAYUGA...BUFFALO...CAZENOVIA
AND ELLICOTT COULD REACH OR EXCEED FLOOD STAGE BY MID DAY AND
THIS AFTERNOON. POINT SPECIFIC FORECASTS FOR THESE CREEKS WILL BE
ISSUED AROUND MID MORNING. SMALL STREAM FLOODING IS ALSO POSSIBLE.
THE THREAT FOR FLOODING WILL CONTINUE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
A SIGNIFICANT WARM UP WILL BRING NEAR RECORD WARMTH THIS WEEKEND.
SNOWMELT AND SOME RAINFALL WILL RESULT IN INCREASED RUNOFF AND
SIGNIFICANT RISES ON AREA STREAMS AND CREEKS. THOSE WITH
INTERESTS IN LOW LYING AREAS NEAR THE BUFFALO AREA CREEKS AND ALSO
CATTARAUGUS CREEK SHOULD WATCH FOR LATER FORECASTS AND STATEMENTS.
AN ICE JAM REMAINS IN PLACE ON THE BUFFALO RIVER FROM NEAR CLINTON
AND HARLEM ROAD DOWNSTREAM INTO THE CITY OF BUFFALO. THIS ICE JAM
MAY RESULT IN SIGNIFICANT RISES ON THIS STRETCH OF THE BUFFALO
RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ019-281215-
CHAUTAUQUA-
715 AM EST SAT DEC 27 2008
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
A SIGNIFICANT WARM UP WILL BRING NEAR RECORD WARMTH THIS WEEKEND.
SNOWMELT AND SOME RAINFALL WILL RESULT IN INCREASED RUNOFF AND
SIGNIFICANT RISES ON AREA STREAMS AND CREEKS. AT THIS TIME...NO
SIGNIFICANT FLOODING IS EXPECTED...HOWEVER THOSE WITH INTERESTS IN
LOW LYING AREAS NEAR THE BUFFALO AREA CREEKS AND ALSO CATTARAUGUS
CREEK SHOULD WATCH FOR LATER FORECASTS AND STATEMENTS.
AN ICE JAM REMAINS IN PLACE ON THE BUFFALO RIVER FROM NEAR CLINTON
AND HARLEM ROAD DOWNSTREAM INTO THE CITY OF BUFFALO. THIS ICE JAM
MAY RESULT IN SIGNIFICANT RISES ON THIS STRETCH OF THE BUFFALO
RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>003-011-012-281215-
NIAGARA-ORLEANS-MONROE-GENESEE-WYOMING-
715 AM EST SAT DEC 27 2008
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004-005-013-014-020-021-281215-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
715 AM EST SAT DEC 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
GUSTY WINDS ARE LIKELY SUNDAY AND SUNDAY EVENING. A STRONG AREA OF
LOW PRESSURE WILL LIFT INTO THE WESTERN GREAT LAKES SUNDAY THEN
INTO QUEBEC SUNDAY NIGHT. A POWERFUL COLD FRONT TRAILING THIS LOW
WILL CROSS THE REGION AROUND MIDDAY SUNDAY. SOUTHWEST WINDS WILL
INCREASE INTO THE 20 TO 30 MPH RANGE WITH GUSTS UP TO 45 TO 50
MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006-007-281215-
OSWEGO-JEFFERSON-
715 AM EST SAT DEC 27 2008
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ008-281215-
LEWIS-
715 AM EST SAT DEC 27 2008
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-281215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
715 AM EST SAT DEC 27 2008
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SLZ022-024-281215-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
715 AM EST SAT DEC 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
GALE FORCE WINDS ARE POSSIBLE FOR A BRIEF TIME FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>045-062>065-281215-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
715 AM EST SAT DEC 27 2008
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
JJP
Flood, Erie
- When
- December 27, 9:00 AM EST to December 28, 2:00 AM EST
- Where
- Erie County, 0.59 mi SSE of West Seneca to 2.07 mi E of West Seneca
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.822, -78.767
Flood, Erie
- When
- December 27, 11:00 AM EST to 11:00 PM EST
- Where
- Erie County, 0.78 mi WNW of Marilla to 0.8 mi WNW of Town Line
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.835, -78.564
Flood, Erie
- When
- December 27, 12:00 PM EST to December 28, 3:00 AM EST
- Where
- Erie County, 1.33 mi WSW of Elma to 0.52 mi NNW of Blossom
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.843, -78.655
Flood, Genesee
- When
- December 27, 11:00 PM EST to December 29, 7:00 AM EST
- Where
- Genesee County, 1.46 mi SSE of Batavia to 0.93 mi E of Batavia
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.980, -78.172
Flood, Erie
- When
- December 28, 5:00 AM EST to December 29, 10:00 AM EST
- Where
- Erie County, 1.35 mi WNW of Lancaster Arpt to 0.66 mi NNW of Lancaster Arpt
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.928, -78.644
Flood, Monroe
- When
- December 28, 7:00 AM EST to December 29, 4:00 PM EST
- Where
- Monroe County, 0.31 mi SSW of Wheatland Center to 1.3 mi SW of Garbutt
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.996, -77.832
Flood, Monroe
- When
- December 28, 5:00 PM EST to December 30, 10:00 AM EST
- Where
- Monroe County, 0.71 mi WNW of Churchville to 2.14 mi WSW of North Chili
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 43.102, -77.914
Flood, Erie
- When
- December 28, 7:00 PM EST to December 31, 5:00 PM EST
- Where
- Erie County, 0.29 mi WSW of Swifts Mills to 1.67 mi N of Swifts Mills
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 43.068, -78.505
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 27, 20081 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, December 27, 2008$787,000 · 61 kt wind · 36 events
- Flood in Michigan, December 27, 2008$3.6 million · 1 event
- Flash Flooding and Flooding in Illinois, December 27 to 28, 2008$1.1 million · 65 kt wind · 16 events
- Ice Storm in Iowa, December 27, 2008$220,000 · 26 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008$93,000 · EF0 · 43 events
- Strong Wind in Illinois, December 27 to 28, 20085 injured · $50,000 · 1 event
- Damaging Winds in Illinois, December 27, 2008$203,000 · 65 kt wind · 7 events
- Hail and Damaging Winds in Kansas, December 27, 2008$150,000 · 52 kt wind · 6 events
- Damaging Winds in Missouri, December 27, 2008$123,000 · 61 kt wind · 5 events
- Tornadoes and Flash Flooding in Missouri, December 27, 2008EF1 · 24 events
- Hail and Damaging Winds in Texas, December 27, 20083 injured · $16,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 146790, 146792, 146791, 146804, 146800, 146797, 146796, 146813.